Alert archive / Kentucky / Flash Flood Warnings in 2003
Flash Flood Warning 27, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 10, 2003, 12:53 PM EDT for Trimble County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2003, 12:53 PM EDT (16:53 UTC)
- Expired
- Jul 10, 2003, 4:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Trimble County, KY
The radar
The Louisville radar (KLVX), 88 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 101655 FFWLMK KYC223-102000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1253 PM EDT THU JUL 10 2003 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY * UNTIL 400 PM EDT * AT 1248 PM EDT...WEATHER SERVICE RADAR INDICATED A BAND OF HEAVY RAIN SETTING UP OVER THE TRIMBLE COUNTY AREA. RAINFALL RATES OF 2 TO 2.5 INCHES PER HOUR HAVE BEEN ESTIMATED BY RADAR, AND COULD CONTINUE FOR AT LEAST THE NEXT HOUR OR SO, AS ADDITIONAL HEAVY RAINS WILL MOVE IN FROM THE WEST. EXCESSIVE RAINFALL FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...ROADWAYS...UNDERPASSES AND LOW LYING AREAS. DO NOT DRIVE INTO AREAS THAT APPEAR FLOODED. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. LAT...LON 3865 8544 3848 8532 3862 8523 3873 8538 $$ SMALLCOMB
2 follow-up statements
000 WGUS73 KLMK 101752 FFSLMK KYC223-102000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 150 PM EDT THU JUL 10 2003 ...A FLASH FLOOD WARNING CONTINUES UNTIL 4 PM EDT FOR TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY... AT 150 PM EDT, WEATHER SERVICE RADAR INDICATED THAT THE HEAVY RAINS ARE GRADUALLY EXITING TRIMBLE COUNTY TO THE SOUTHEAST. EARLIER, 2 TO 2.5 INCHES OF RAIN FELL WITHIN ABOUT ONE HOURS TIME, PARTICULARLY ACROSS THE NORTHERN PART OF TRIMBLE COUNTY NEAR THE LOCUST CREEK AREA. EVEN THOUGH THE HEAVY RAINFALL IS EXITING THE COUNTY, SIGNIFICANT RUNOFF IS LIKELY ACROSS THE COUNTY THROUGH 4 PM. DO NOT CROSS ANY AREAS THAT APPEAR FLOODED, AND SEEK HIGHER GROUND SHOULD FLOODING IMPACT YOUR AREA. REPORT FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. $$ SMALLCOMB
000 WGUS73 KLMK 101841 FFSLMK KYC103-223-102000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 241 PM EDT THU JUL 10 2003 ...THE FLASH FLOOD WARNING WHICH WAS IN EFFECT UNTIL 4 PM EDT FOR TRIMBLE AND HENRY COUNTIES IN NORTH CENTRAL KENTUCKY HAS BEEN CANCELLED... TOTAL RAINFALL AMOUNTS ACROSS HENRY AND TRIMBLE COUNTIES HAVE RANGED FROM 1.5 TO 2.5 INCHES, MOST OF WHICH FELL WITHIN A VERY SHORT PERIOD OF TIME EARLIER THIS AFTERNOON. THERE MAY STILL BE SOME MINOR RUNOFF OCCURRING, HOWEVER THE THREAT FOR FLASH FLOODING HAS ENDED WITH THE DEPARTURE OF THE HEAVY PRECIPITATION. LOCAL LAW ENFORCEMENT HAS REPORTED NO SIGNIFICANT FLOODING PROBLEMS, HOWEVER SOME LOW SPOTS AND SMALL CREEKS MAY STILL CONTAIN WATER. DO NOT CROSS AREAS THAT APPEAR FLOODED. $$ SMALLCOMB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 9:55 AM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 10, 9:55 AM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 955 AM EDT THU JUL 10 2003 ...SHORT TERM UPDATE... 500MB WAVE OVER SE MO MAKING SLOW PROGRESS EWD, AHEAD OF WHICH SCT SHRA PERSIST OVER LMK FA ATTM. VERY MOIST AIRMASS, WITH FREEZING LEVELS NEAR 14KFT AND PWS LOCALLY POOLING TO 2.5 INDICATE POTL FOR HIGH PCPN EFFICIENCY CELLS THROUGH THE EVENING. FACTORING IN LAST NIGHTS RAINS, LOCATIONS ACROSS SRN IN CONTINUE TO BE THE MOST PRONE TO FLOODING, SO FLOOD WATCH WILL CONTINUE THERE. PER LAPS, SFC BASED INSTABILITY INCR ATTM, ESP ACROSS SRN KY WHERE ONLY SCT CLOUDS EXIST. HWVR, PER RECENT ACARS RAOB OUT OF KSDF, DECENT INVERSION NOTED AROUND 850MB, SO CURRENT PCPN ONLY HAS LIMITED INSTABILITY ABOVE 850MB TO WORK WITH. BY NOON OR SO, THIS INVERSION SHOULD BE OVERCOME AS SFC TEMPS INCR, LEADING TO AN INCR IN TSRA ACTIVITY OVER FA ALONG/AHEAD OF SFC TROF AS IT MOVES EWD INTO FA. DECENT SHEAR AND INSTABILITY COMBINATION WOULD SUPPORT SOME STORM ORGANIZATION THIS AFTERNOON, WITH HIGH WINDS THE MOST PROBABLE OF THE SVR MODES. SWATH OF SUBSIDENCE AFTER 0Z/FRI SHOULD PUT AN END TO SIG PCPN FROM W TO E ACROSS THE FA THIS EVE. XXV .LMK...FLOOD WATCH THRU 8 PM EDT FOR MOST OF SOUTH CENTRAL INDIANA AND PARTS OF NORTH CENTRAL KENTUCKY FROM LOUISVILLE NORTHEAST.
Hazardous weather outlook, Jul 10, 7:13 AM EDT, 5 hours 40 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 550 AM EDT THU JUL 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL SWEEP ACROSS THE LOWER OHIO VALLEY TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. FOR THIS REASON THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE STORMS EXISTS TODAY AND TONIGHT. IN ADDITION SOME OF THE THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND A FLOOD WATCH AS BEEN ISSUED FOR MOST OF SOUTH CENTRAL INDIANA AND A FEW COUNTIES IN NORTH CENTRAL KENTUCKY THROUGH 8 PM EDT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. JA
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:36 PM EDT | Flash Flood Warning | LMK | Henry | 2 hr |
| Jul 10, 2:12 PM EDT | Severe Thunderstorm Warning | LMK | Taylor | 33 min |
Nearby
Flash Flood Warnings in Kentucky, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.